Alert archive / North Carolina / Frost Advisories in 2015

Frost Advisory 3, NWS Raleigh, NC

October 17, 201518 counties in North Carolina

NWS Raleigh, NC issued this frost advisory at Oct 17, 2015, 2:42 PM EDT for 18 counties in North Carolina. It took effect at Oct 18, 2015, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2015, 2:42 PM EDT (18:42 UTC)
In effect from
Oct 18, 2015, 4:00 AM EDT
Expired
Oct 18, 2015, 9:00 AM EDT
In force
5 hr
Issued by
NWS Raleigh, NC

Counties Alamance County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 74 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -141 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2001 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-141 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WWUS72 KRAH 171842
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
242 PM EDT SAT OCT 17 2015

...FROST AND FREEZING CONDITIONS POSSIBLE IN PARTS OF CENTRAL
NORTH CAROLINA TONIGHT AND SUNDAY NIGHT...

.BEHIND A COLD FRONT MOVING THROUGH CENTRAL NORTH CAROLINA
TONIGHT...COLD HIGH PRESSURE WILL BUILD INTO THE AREA. WINDS
SHOULD BECOME LIGHT ENOUGH LATE TONIGHT THAT AREAS OF FROST ARE
POSSIBLE MAINLY OVER THE NORTHWEST PIEDMONT. SUNDAY NIGHT...AS THE
HIGH CONTINUES TO BUILD OVER CENTRAL NORTH CAROLINA...THE
COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND DRY AIR SHOULD
RESULT IN NEAR OR SLIGHTLY BELOW FREEZING LOW TEMPERATURES OVER A
LARGER PART OF CENTRAL NORTH CAROLINA. PERSONS WITH SENSITIVE
VEGETATION SHOULD TAKE NECESSARY PRECAUTIONS.

NCZ007>009-021>025-038-039-073-180830-
/O.NEW.KRAH.FR.Y.0003.151018T0800Z-151018T1300Z/
/O.NEW.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-STANLY-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...WINSTON-SALEM...GREENSBORO...HIGH POINT...
BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO...DURHAM...
LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY...
ALBEMARLE
242 PM EDT SAT OCT 17 2015

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH EARLY MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE SUNDAY NIGHT THROUGH EARLY MONDAY MORNING.

* TEMPERATURE...LOWS IN THE MID 30S TONIGHT...AND NEAR FREEZING
  SUNDAY NIGHT.

* IMPACTS...AREAS OF FROST ARE POSSIBLE TONIGHT ESPECIALLY IN
  RURAL AREAS. NEAR FREEZING TEMPERATURES AND AREAS OF FROST ARE
  POSSIBLE SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NCZ010-011-026-027-040>042-074>077-083-084-180830-
/O.NEW.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/
WARREN-HALIFAX-FRANKLIN-NASH-CHATHAM-WAKE-JOHNSTON-MONTGOMERY-
MOORE-LEE-HARNETT-ANSON-RICHMOND-
INCLUDING THE CITIES OF...NORLINA...WARRENTON...ROANOKE RAPIDS...
LOUISBURG...FRANKLINTON...NASHVILLE...RED OAK...SHARPSBURG...
SPRING HOPE...SILER CITY...PITTSBORO...RALEIGH...CARY...
SMITHFIELD...CLAYTON...SELMA...BENSON...TROY...BISCOE...
MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN...
SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON...
WADESBORO...POLKTON...ROCKINGHAM...HAMLET...EAST ROCKINGHAM
242 PM EDT SAT OCT 17 2015

...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH EARLY MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH EARLY MONDAY
MORNING.

* TEMPERATURE...LOWS NEAR FREEZING SUNDAY NIGHT.

* IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST ARE
  POSSIBLE SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

DJF
3 follow-up statements
046 
WWUS72 KRAH 180208
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1008 PM EDT SAT OCT 17 2015

...FROST AND FREEZING CONDITIONS POSSIBLE IN PARTS OF CENTRAL
NORTH CAROLINA TONIGHT AND SUNDAY NIGHT...

.BEHIND A COLD FRONT MOVING THROUGH CENTRAL NORTH CAROLINA
TONIGHT...COLD HIGH PRESSURE WILL BUILD INTO THE AREA. WINDS
SHOULD BECOME LIGHT ENOUGH LATE TONIGHT THAT AREAS OF FROST ARE
POSSIBLE MAINLY OVER THE PIEDMONT. SUNDAY NIGHT...AS THE HIGH
CONTINUES TO BUILD OVER CENTRAL NORTH CAROLINA...THE COMBINATION
OF CLEAR SKIES...LIGHT WINDS...AND DRY AIR SHOULD RESULT IN NEAR
OR SLIGHTLY BELOW FREEZING LOW TEMPERATURES OVER A LARGER PART OF
CENTRAL NORTH CAROLINA. PERSONS WITH SENSITIVE VEGETATION SHOULD
TAKE NECESSARY PRECAUTIONS.

NCZ010-026-040-041-074>076-181200-
/O.EXA.KRAH.FR.Y.0003.151018T0800Z-151018T1300Z/
/O.CON.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/
WARREN-FRANKLIN-CHATHAM-WAKE-MONTGOMERY-MOORE-LEE-
INCLUDING THE CITIES OF...NORLINA...WARRENTON...LOUISBURG...
FRANKLINTON...SILER CITY...PITTSBORO...RALEIGH...CARY...TROY...
BISCOE...MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN...
SEVEN LAKES...SANFORD
1008 PM EDT SAT OCT 17 2015

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. 

* TEMPERATURE...LOWS IN THE MIDDLE 30S TONIGHT AND AROUND
  FREEZING SUNDAY NIGHT.

* IMPACTS...AREAS OF FROST ARE POSSIBLE TONIGHT...ESPECIALLY IN
  RURAL AREAS. AROUND FREEZING TEMPERATURES AND AREAS OF FROST ARE
  PROBABLE SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NCZ007>009-021>025-038-039-073-181200-
/O.CON.KRAH.FR.Y.0003.151018T0800Z-151018T1300Z/
/O.CON.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-STANLY-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...WINSTON-SALEM...GREENSBORO...HIGH POINT...
BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO...DURHAM...
LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY...
ALBEMARLE
1008 PM EDT SAT OCT 17 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* TEMPERATURE...LOWS IN THE LOWER TO MIDDLE 30S TONIGHT...AND
  AROUND FREEZING SUNDAY NIGHT.

* IMPACTS...AREAS OF FROST ARE POSSIBLE TONIGHT...ESPECIALLY IN
  RURAL AREAS. AROUND FREEZING TEMPERATURES AND AREAS OF FROST ARE
  LIKELY SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NCZ011-027-042-077-083-084-181200-
/O.CON.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/
HALIFAX-NASH-JOHNSTON-HARNETT-ANSON-RICHMOND-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK...
SHARPSBURG...SPRING HOPE...SMITHFIELD...CLAYTON...SELMA...
BENSON...DUNN...ERWIN...ANGIER...LILLINGTON...WADESBORO...
POLKTON...ROCKINGHAM...HAMLET...EAST ROCKINGHAM
1008 PM EDT SAT OCT 17 2015

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* TEMPERATURE...LOWS NEAR FREEZING SUNDAY NIGHT.

* IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST ARE 
  POSSIBLE SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
224 
WWUS72 KRAH 180749
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
349 AM EDT SUN OCT 18 2015

...AREAS OF FROST AND FREEZING CONDITIONS TO AFFECT CENTRAL NORTH
CAROLINA EARLY THIS MORNING AND AGAIN TONIGHT...

.BEHIND A COLD FRONT THAT MOVED THROUGH CENTRAL NORTH CAROLINA
OVERNIGHT...COLD HIGH PRESSURE WAS BUILDING INTO THE AREA. WINDS
HAVE BECOME LIGHT SUCH THAT AREAS OF FROST ARE POSSIBLE EARLY THIS
MORNING MAINLY OVER THE PIEDMONT. TONIGHT...AS THE HIGH CONTINUES
TO BUILD OVER CENTRAL NORTH CAROLINA...THE COMBINATION OF CLEAR
SKIES...LIGHT WINDS...AND DRY AIR SHOULD RESULT IN NEAR OR
SLIGHTLY BELOW FREEZING LOW TEMPERATURES OVER A LARGER PART OF
CENTRAL NORTH CAROLINA...WITH AT LEAST AREAS OF FROST LIKELY OVER
THE SANDHILLS AND SOUTHERN COASTAL PLAIN. PERSONS WITH SENSITIVE
VEGETATION SHOULD TAKE NECESSARY PRECAUTIONS.

NCZ078-085-086-088-089-181600-
/O.NEW.KRAH.FR.Y.0004.151019T0800Z-151019T1300Z/
WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...GOLDSBORO...LAURINBURG...RAEFORD...
ROCKFISH...SILVER CITY...FAYETTEVILLE...CLINTON
349 AM EDT SUN OCT 18 2015

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY. 

* TEMPERATURE...LOWS IN THE LOWER TO MID 30S.

* IMPACTS...AREAS OF FROST ARE POSSIBLE LATE TONIGHT...ESPECIALLY
  IN RURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NCZ010-026-040-041-074>076-181600-
/O.CON.KRAH.FR.Y.0003.151018T0800Z-151018T1300Z/
/O.CON.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/
WARREN-FRANKLIN-CHATHAM-WAKE-MONTGOMERY-MOORE-LEE-
INCLUDING THE CITIES OF...NORLINA...WARRENTON...LOUISBURG...
FRANKLINTON...SILER CITY...PITTSBORO...RALEIGH...CARY...TROY...
BISCOE...MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN...
SEVEN LAKES...SANFORD
349 AM EDT SUN OCT 18 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH EARLY
MONDAY MORNING...

* TEMPERATURE...LOWS IN THE LOWER TO MID 30S EARLY THIS
  MORNING...AND NEAR FREEZING TONIGHT.

* IMPACTS...AREAS OF FROST ARE POSSIBLE EARLY THIS MORNING...AND
  AGAIN LATE TONIGHT WITH MORE WIDESPREAD TEMPERATURES AROUND
  FREEZING...ESPECIALLY IN RURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NCZ007>009-021>025-038-039-073-181600-
/O.CON.KRAH.FR.Y.0003.151018T0800Z-151018T1300Z/
/O.CON.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-STANLY-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...WINSTON-SALEM...GREENSBORO...HIGH POINT...
BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO...DURHAM...
LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY...
ALBEMARLE
349 AM EDT SUN OCT 18 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH EARLY
MONDAY MORNING...

* TEMPERATURE...LOWS IN THE LOWER TO MID 30S EARLY THIS
  MORNING...AND NEAR FREEZING TONIGHT.

* IMPACTS...AREAS OF FROST ARE POSSIBLE EARLY THIS MORNING...AND
  AGAIN LATE TONIGHT WITH MORE WIDESPREAD TEMPERATURES AROUND
  FREEZING...ESPECIALLY IN RURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NCZ028-043-181600-
/O.EXA.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/
EDGECOMBE-WILSON-
INCLUDING THE CITIES OF...ROCKY MOUNT...WILSON
349 AM EDT SUN OCT 18 2015

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH EARLY MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH EARLY MONDAY
MORNING.

* TEMPERATURE...LOWS NEAR FREEZING TONIGHT.

* IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST ARE
  POSSIBLE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NCZ011-027-042-077-083-084-181600-
/O.CON.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/
HALIFAX-NASH-JOHNSTON-HARNETT-ANSON-RICHMOND-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK...
SHARPSBURG...SPRING HOPE...SMITHFIELD...CLAYTON...SELMA...
BENSON...DUNN...ERWIN...ANGIER...LILLINGTON...WADESBORO...
POLKTON...ROCKINGHAM...HAMLET...EAST ROCKINGHAM
349 AM EDT SUN OCT 18 2015

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH EARLY
MONDAY MORNING...

* TEMPERATURE...LOWS NEAR FREEZING TONIGHT.

* IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST ARE
  POSSIBLE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

DJF
300 
WWUS72 KRAH 181301
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
901 AM EDT SUN OCT 18 2015

...AREAS OF FROST AND FREEZING CONDITIONS TO AFFECT CENTRAL NORTH
CAROLINA AGAIN TONIGHT...

.COLD HIGH PRESSURE WAS BUILDING INTO THE AREA THIS MORNING.
WINDS HAVE BECOME LIGHT SUCH THAT AREAS OF FROST ARE POSSIBLE
EARLY THIS MORNING MAINLY OVER THE PIEDMONT. TONIGHT...AS THE HIGH
CONTINUES TO BUILD OVER CENTRAL NORTH CAROLINA...THE COMBINATION
OF CLEAR SKIES...LIGHT WINDS...AND DRY AIR SHOULD RESULT IN NEAR
OR SLIGHTLY BELOW FREEZING LOW TEMPERATURES OVER A LARGER PART OF
CENTRAL NORTH CAROLINA...WITH AT LEAST AREAS OF FROST LIKELY OVER
THE SANDHILLS AND SOUTHERN COASTAL PLAIN. PERSONS WITH SENSITIVE
VEGETATION SHOULD TAKE NECESSARY PRECAUTIONS.

NCZ007>010-021>026-038>041-073>076-182130-
/O.EXP.KRAH.FR.Y.0003.000000T0000Z-151018T1300Z/
/O.CON.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO...
DURHAM...LOUISBURG...FRANKLINTON...LEXINGTON...THOMASVILLE...
ASHEBORO...ARCHDALE...TRINITY...SILER CITY...PITTSBORO...
RALEIGH...CARY...ALBEMARLE...TROY...BISCOE...MOUNT GILEAD...
SOUTHERN PINES...PINEHURST...ABERDEEN...SEVEN LAKES...SANFORD
901 AM EDT SUN OCT 18 2015

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...
...FROST ADVISORY FOR THIS MORNING HAS EXPIRED...

* TEMPERATURE...LOWS IN THE LOWER TO MID 30S EARLY THIS 
  MORNING...AND NEAR FREEZING TONIGHT. 

* IMPACTS...AREAS OF FROST ARE POSSIBLE EARLY THIS MORNING...AND 
  AGAIN LATE TONIGHT WITH MORE WIDESPREAD TEMPERATURES AROUND 
  FREEZING...ESPECIALLY IN RURAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NCZ078-085-086-088-089-182130-
/O.CON.KRAH.FR.Y.0004.151019T0800Z-151019T1300Z/
WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...GOLDSBORO...LAURINBURG...RAEFORD...
ROCKFISH...SILVER CITY...FAYETTEVILLE...CLINTON
901 AM EDT SUN OCT 18 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
MONDAY...

* TEMPERATURE...LOWS IN THE LOWER TO MID 30S.

* IMPACTS...AREAS OF FROST ARE POSSIBLE LATE TONIGHT...
  ESPECIALLY IN RURAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NCZ011-027-028-042-043-077-083-084-182130-
/O.CON.KRAH.FZ.A.0002.151019T0800Z-151019T1300Z/
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-ANSON-RICHMOND-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK...
SHARPSBURG...SPRING HOPE...ROCKY MOUNT...SMITHFIELD...CLAYTON...
SELMA...BENSON...WILSON...DUNN...ERWIN...ANGIER...LILLINGTON...
WADESBORO...POLKTON...ROCKINGHAM...HAMLET...EAST ROCKINGHAM
901 AM EDT SUN OCT 18 2015

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

* TEMPERATURE...LOWS NEAR FREEZING TONIGHT.

* IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST ARE 
  POSSIBLE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Oct 17, 2:30 PM EDT, 12 minutes earlier.

Area forecast discussion, Oct 17, 2:30 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT SAT OCT 17 2015

.SYNOPSIS...A DRY COLD FRONT MOVES SOUTH ACROSS THE AREA THROUGH
TONIGHT. COLD HIGH PRESSURE BUILDS INTO THE REGION BEHIND THE FRONT.
HIGH PRESSURE WILL REMAIN OVER THE REGION AT LEAST THROUGH THE
MIDDLE OF THE WEEK AS TEMPERATURES RETURN TO THE NORMAL RANGE.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM SATURDAY...

A MID-LEVEL TROUGH CONTINUED TO MAKE PROGRESS TOWARD CENTRAL NORTH
CAROLINA ON WATER VAPOR IMAGERY AS A COLD FRONT MOVED SOUTH ACROSS
VIRGINIA. THIS FRONT WILL USHER INTO CENTRAL NORTH CAROLINA A SURGE
OF COOLER THICKNESSES TONIGHT. THETA-E VALUES REMAIN DRY...AND
PRECIPITABLE WATER VALUES FALL TO NEAR A QUARTER-INCH AS K INDICES
ARE VERY NEGATIVE. IT IS ANTICIPATED THAT...WITH THE PASSAGE OF THE
MID-LEVEL TROUGH AND THE COLD FRONT...ALONG WITH THE SURGE IN COOLER
THICKNESSES AND A MODEST 700MB SHORTWAVE...LOW-LEVEL WINDS SHOULD
INCREASE MODESTLY OR AT LEAST REMAIN STEADY AND NOTICEABLE THROUGH
THE EVENING AND THE EARLY PART OF THE OVERNIGHT. HOWEVER...LATE
TONIGHT...THE CONSENSUS OF THE GUIDANCE SUGGESTS THAT WINDS SHOULD
DIMINISH SUFFICIENTLY ALONG AND WEST OF A LINE FROM ABOUT ALBEMARLE
TO HENDERSON THAT LOW TEMPERATURES...IN THE DRY AIR...COULD GET TO
34 TO 36 IN MANY SPOTS. THE RAP SURFACE GRADIENT ACTUALLY BECOMES
QUITE SLACK BY AROUND 07Z OR SO IN THE NORTHWEST PIEDMONT. GIVEN
THESE EXPECTED CONDITIONS...WILL ISSUE A FROST ADVISORY FOR THAT
AREA. CURRENTLY THINK THAT THE IMMEDIATE TRIAD CITIES WILL HAVE A
HARDER TIME COOLING ENOUGH TO GET MUCH FROST...AS WELL AS THE
INTERIOR OF CITIES SUCH AS CHAPEL HILL AND DURHAM...BUT OUTLYING
AREAS OF THEIR COUNTIES COULD CERTAINLY BE AFFECTED. FARTHER EAST
OVER THE NORTHERN COASTAL PLAIN...THERE SHOULD BE SOME AREAS OF MID
30S BUT WINDS SHOULD STAY UP A LITTLE LONGER. THANKS TO ADJACENT
OFFICES FOR THE COORDINATION WITH REGARD TO THE ADVISORY.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 230 PM SATURDAY...

PRECIPITATBLE WATER VALUES REMAIN LOW SUNDAY AND SUNDAY NIGHT...NEAR
A QUARTER-INCH...WITH NEGATIVE K INDICES AND SUBSIDENCE...AND UPPER-
LEVEL CONFLUENCE PARTICULARLY FROM SUNDAY AFTERNOON THROUGH SUNDAY
NIGHT. 850MB RELATIVE HUMIDITY VALUES ARE EXPECTED TO DIMINISH EVEN
A LITTLE FURTHER LATE SUNDAY NIGHT. WITH CLEAR CONDITIONS AND A
SLACK GRADIENT AS THE SURFACE RIDGE CONTINUES TO BUILD IN FROM THE
NORTHWEST...ALONG WITH DIMINISHING 925MB WINDS...QUITE COOL
TEMPERATURES ARE LIKELY LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING.
HIGH TEMPERATURES SUNDAY WILL STRUGGLE TO GET INTO THE UPPER 50S AND
SHOULD END UP...OVERALL ACROSS CENTRAL NORTH CAROLINA...JUST AROUND
60. OVERNIGHT SUNDAY...THE COMBINATION OF CLEAR SKIES...LIGHT
WINDS...AND DRY AIR SHOULD ALLOW TEMPERATURES TO FALL READILY. WHILE
NOT EXPECTING A HARD FREEZE...ANTICIPATE QUITE A FEW 31S AND 32S
PARTICULARLY OUTSIDE OF THE LARGER CITIES WEST OF A LINE FROM ABOUT
KMEB TO SCOTLAND NECK. FOR THIS FORECAST...WILL ISSUE A FREEZE WATCH
FOR ALL OF CENTRAL NORTH CAROLINA EXCEPT THE FAR SOUTHEAST AND
EASTERN ZONES...WHERE OVERNIGHT LOWS SHOULD BE A LITTLE ABOVE
FREEZING OVERALL AND LOW-LEVEL WINDS FOR MUCH OF THE NIGHT SHOULD BE
JUST A TRIFLE MORE NOTICEABLE. THIS FORECAST WILL NOT FEATURE ANY
RECORD LOWS AT KGSO...KRDU...OR KFAY...BUT IT WILL BE CLOSE
ESPECIALLY AT KRDU...WHERE THE MAV MOS FORECASTS A LOW TEMPERATURE
EARLY MONDAY MORNING JUST A DEGREE ABOVE THE RECORD OF FREEZING...
SET BACK IN 1948.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 100 PM SATURDAY...

MON THROUGH TUE NIGHT EARLY MON MORNING IS LIKELY TO PRESENT US WITH
THE CHILLIEST TEMPS OF THIS STRETCH. THE COLD SURFACE RIDGE WILL
REMAIN EXTENDED ACROSS CENTRAL NC DURING THE PERIOD... WHILE
UNDERGOING STEADY SLOW AIR MASS MODIFICATION. CLOUDS WILL BE FEW IN
NUMBER TO NONE THROUGH TUE NIGHT AS HEIGHTS BUILD ALOFT OVER THE
GULF AND SOUTHEAST STATES (A FUNCTION OF A DEEPENING LOW OVER NW MEX
AND ADJACENT CA/AZ) WITH DEEP DRY AIR AND SUBSIDENCE OVER NC... AND
EVEN THE PASSAGE OF A WEAK VORTICITY MAX LATE MON NIGHT INTO TUE
MORNING WILL HAVE LITTLE NO MOISTURE TO WORK WITH... YIELDING A FEW
HIGH THIN CLOUDS AT MOST. A SHALLOW BUT DRY ADIABATIC MIXED LAYER
MON ALONG WITH STATISTICAL GUIDANCE AND ANOMALOUSLY LOW THICKNESSES
(STARTING THE DAY AROUND 45-50 M BELOW NORMAL) SUGGESTS HIGHS OF 56-
62. WIND SPEEDS SHOULD ONCE AGAIN DROP TO 0-2 KTS MON NIGHT WITH
DECOUPLING... AND WITH CLEAR SKIES... EXPECT LOWS OF 32-38. OUTLYING
AREAS HAVE ONE MORE SHOT AT SOME FROST. MORE OF THE SAME TUE WITH
DEEPLY DRY AND STABLE AIR... ALTHOUGH THE SURFACE RIDGE WILL BE
LOSING STEAM OVERHEAD... GIVING WAY TO ENOUGH LOW LEVEL WARMING TO
PUSH THICKNESSES UP TO JUST 20-25 M BELOW NORMAL... AS THE WARMER
AIR ALOFT FINALLY STARTS TO WORK DOWN TO THE SURFACE. HIGHS 64-68.
ANOTHER GOOD NIGHT OF RADIATIONAL COOLING TUE NIGHT... BUT THE
DEWPOINTS WILL BE HIGHER WITH THE MODIFIED AIR MASS... ESPECIALLY IN
THE SE CWA. LOWS 38-45.

WED-SAT: WARM FOR A COUPLE OF DAYS... THEN BACK TO A LITTLE BELOW
NORMAL FOR A COUPLE OF DAYS... BUT STILL NO SIGNIFICANT PRECIP IN
SIGHT. THE MID LEVEL RIDGE COVERING THE GULF COAST/GULF STATES AND
SOUTHEAST STATES WED STARTS TO RETROGRADE IN RESPONSE TO POLAR-
STREAM SHORTWAVE ENERGY DIVING SE THROUGH NEW ENGLAND/NORTHEAST
STATES LATE THU/THU NIGHT... AND PASSAGE AT THE SURFACE OF AN
ASSOCIATED BACKDOOR COLD FRONT THROUGH NC. THE ENHANCED NW FLOW
ALOFT SHOULD BRING SOME POCKETS OF WEAK VORTICITY DOWN THROUGH NC
THU NIGHT... BUT ONCE AGAIN THERE IS NO OPPORTUNITY FOR SUBSTANTIAL
MOISTURE ADVECTION... INDICATING LITTLE IN THE WAY OF SKY COVER. THE
LONE EXCEPTION MAY BE EARLY FRI ACROSS THE SOUTH AND WEST WHERE LOW
LEVEL ATLANTIC-SOURCE MOIST UPGLIDE COULD HELP GENERATE SOME
STRATOCU. BUT OTHERWISE... ANY MOISTURE IS TOO SHALLOW OR FLEETING
FOR ANY MEASURABLE PRECIP... AND EXPECT JUST PARTLY CLOUDY SKIES AT
WORST LATE THU NIGHT INTO EARLY FRI. HIGHS IN THE LOW-MID 70S
WED/THU... SLIPPING BACK TO THE MID 60S TO AROUND 70 FRI/SAT.
WARMEST LOWS THU NIGHT IN THE UPPER 40S TO LOWER 50S... BUT
OTHERWISE EXPECT LOWS IN THE MID 40S TO NEAR 50. -GIH

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 130 PM SATURDAY...

VFR CONDITIONS WILL CONTINUE THROUGH THE 18Z VALID TAF PERIOD. THERE
WILL BE A FEW WIND GUSTS IN THE TEENS KNOTS THIS AFTERNOON...AND
THEN AGAIN WITH MIXING ON SUNDAY...THERE SHOULD BE MORE WIND GUSTS
IN THE TEENS TO NEAR 20 KNOTS ACROSS CENTRAL NORTH CAROLINA. BEYOND
THE 18Z VALID TAF PERIOD...VFR CONDITIONS ARE EXPECTED THROUGH
WEDNESDAY...AND LARGELY INTO THURSDAY. THE LATEST GFS GUIDANCE
SUGGESTS...TOWARD KFAY...THE POTENTIAL FOR A PERIOD OF CEILINGS NEAR
MVFR OVERNIGHT WEDNESDAY INTO THURSDAY MORNING.

&&

.CLIMATE...

RECORD LOW TEMPERATURES FOR OCTOBER 19...

KGSO...28 DEGREES IN 1948.
KRDU...32 DEGREES IN 1948.
KFAY...32 DEGREES IN 1931.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH EARLY MONDAY MORNING FOR
NCZ007>011-021>027-038>042-073>077-083-084.
FROST ADVISORY FROM 4 AM TO 9 AM EDT SUNDAY FOR NCZ007>009-
021>025-038-039-073.

&&

SYNOPSIS...DJF
NEAR TERM...DJF
SHORT TERM...DJF
LONG TERM...HARTFIELD
AVIATION...DJF
CLIMATE...RAH
Hazardous weather outlook, Oct 17, 5:14 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
514 AM EDT SAT OCT 17 2015

NCZ007>011-021>027-038>042-073>077-180915-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-
STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
514 AM EDT SAT OCT 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY LIGHT FROST WILL BE POSSIBLE LATE TONIGHT...ESPECIALLY IN
LOCATIONS WELL SHELTERED FROM THE WIND...AS LOW TEMPERATURES DROP
INTO THE MID 30S.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AREAS OF FROST APPEAR HIGHLY PROBABLE SUNDAY NIGHT AS LOW
TEMPERATURES DROP INTO THE LOW AND MID 30S. PATCHY LIGHT FROST MAY
ALSO OCCUR MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ028-043-078-083>086-088-089-180915-
EDGECOMBE-WILSON-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
514 AM EDT SAT OCT 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AREAS OF FROST APPEAR LIKELY SUNDAY NIGHT WITH PATCHY LIGHT FROST
POSSIBLE MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 2:42 PM EDTFreeze WatchRAHAlamance, Anson, Chatham, Davidson, Durham, Edgecombe and 20 more24 hr

Nearby

Frost Advisories in North Carolina, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.